image

Generic selectors
Exact matches only
Search in title
Search in content
Filter by Categories
Brief Report
Case Report
Editorial
Focus
Images/Instrument in Dermatology/Dermatosurgery
Letter to the Editor
Living Legends
Looking back in history
Original Article
Perspective
Resident Forum
Residents Forum
Review Article
Spot the Diagnosis
Tropical Dermatology
Visual Treats in Dermatology
View/Download PDF

Translate this page into:

Visual Treats in Dermatology
2022
:2;
17
doi:
10.25259/CSDM_18_2022

Fixed drug eruption (FDE) secondary to paracetamol

Department of Dermatology, AIIMS Rishikesh, Rishikesh, Uttarakhand, India
Corresponding author: Anmol Batra, Department of Dermatology, AIIMS Rishikesh, Rishikesh, Uttarakhand, India. anmolbatra9@gmail.com
Licence
This is an open-access article distributed under the terms of the Creative Commons Attribution-Non Commercial-Share Alike 4.0 License, which allows others to remix, transform, and build upon the work non-commercially, as long as the author is credited and the new creations are licensed under the identical terms.

How to cite this article: Batra A, Hazarika N. Fixed drug eruption (FDE) secondary to paracetamol. CosmoDerma 2022;2:17.

An 8-year-old male child was brought to the Dermatology OPD with a history of cutaneous lesion associated with itching and burning sensation over left buttock for 1 day. There was a preceding history of drug intake (tab. paracetamol 500 mg) for high-grade fever one day back at 8 am which was followed by itching and burning sensation with a reddish lesion at 3 pm that is after 7 hours of paracetamol intake. There was a past history of a similar lesion at the same site 3 months back after 48 hours of diclofenac plus paracetamol intake taken for fever and headache. That lesion had healed after 1 month with residual hyperpigmentation. On cutaneous examination, a single sharply-defined oval central dusky, violaceous to the hyperpigmented plaque of size 7 × 5 cm with the peripheral erythematous halo was present over the left upper buttock extending to gluteal cleft [Figure 1]. On the basis of this characteristic clinical presentation, a diagnosis of Fixed Drug Eruption (FDE) secondary to Paracetamol was made. FDE typically presents 30 minutes to 8 hours after drug exposure. NSAIDs (25%), paracetamol (24%), and co-trimoxazole (5%) are the most frequent triggers.[1] It is a form of classical delayed-type hypersensitivity reaction with skin resident CD8+ T cells as key mediators. Parents and child were told to avoid paracetamol in the future and was started on oral antihistamines and topical corticosteroid for 2 weeks with complete recovery in 10 days.

Figure 1:: Single sharply-defined oval central dusky, violaceous to hyperpigmented plaque of size 7 × 5 cm with peripheral erythematous halo over left upper buttock extending to gluteal cleft.

Declaration of patient consent

The authors certify that they have obtained all appropriate patient consent.

Financial support and sponsorship

Nil.

Conflict of interest

There are no conflicts of interest.

References

  1. . Current causes of fixed drug eruption in the UK. Br J Dermatol. 2001;145:667-8.
    [CrossRef] [PubMed] [Google Scholar]

Fulltext Views
2,922

PDF downloads
56
View/Download PDF
Download Citations
BibTeX
RIS
Show Sections